MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507470MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/27/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent breast augmentation procedure with unknown size unknown gel implants on both sides and experienced bilateral breast implant ruptures postoperatively.As a result, the patient underwent bilateral replacement surgery with catalog number 3505004bc; serial number (b)(6) on the left side, and with catalog number 3505004bc; serial number (b)(6) on the right side on (b)(6) 2024.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: right rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 26, 2024, the mentor failure analysis lab received the device for evaluation.On february 27, 2024, device evaluation was completed as follows: mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the sm mod classic gel, 470cc breast implant was found to be ruptured.Additionally, an area of shell abrasion was found at the edge of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This supplemental report is for one of the two patient¿s side.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 8, 2024, mentor became aware regarding the device information.Hence, the following fields have been updated on this form: field d1 for brand name has been updated to "mentor memorygel breast implant".Field d4 for catalog number has been updated to "3507470mc".Lot number "6520738" has been added to field d4.Field d4 for unique identifier( udi) has been updated to (b)(4).A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental report is for one of the two patient¿s side.Manufacturer¿s reference number: (b)(4).